MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRIA SOFT; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION TRIA SOFT; STENT, URETERAL
Model Number M0061903330
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 12/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Health professional was estimated to "yes" based on given information.Report source: clinical study: (b)(6) registry.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a tria ureteral stents was used during a stent placement procedure in the left ureter under cystoscopy, performed on (b)(6) 2021 as part of the (b)(6) clinical study.The stent placement procedure was indicated for stone management ; cystoscopy and left ureteroscopy with ureteral stent placement.On (b)(6) 2021, the left side stent was successfully implanted to the patient.The patient was prescribed with acetaminophen, alpha blocker, antibiotic, narcotic analgesics and nsaids at discharge.No issues were noted with the devices.Post procedure, the patient experienced severe pain that lasted for three weeks.On (b)(6) 2021, the left side stent was removed successfully as per initial plan.Stent was not difficult to remove and oral pain medication was required.The event was considered to be resolved as of (b)(6) 2021.In the physician's assessment, the relationship between the procedure and the event is possibly related, there is no relationship between the adverse event and the bsc guidewire, the stent implant procedure, and the stent removal procedure, a 'casual' relationship between the adverse event.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.
 
Additional Manufacturer Narrative
Block g3: clinical study: u0652 double-j registry.Block h6: patient code e2330 captures the reportable event of pain.Impact code f2303 captures the reportable event of medical intervention.Conclusion code d17 is being used in lieu of an adequate conclusion code for device not returned.Block h10: the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a tria ureteral stents was used during a stent placement procedure in the left ureter under cystoscopy, performed on (b)(6) 2021 as part of the u0652 double-j registry clinical study.The stent placement procedure was indicated for stone management ; cystoscopy and left ureteroscopy with ureteral stent placement.On (b)(6) 2021, the left side stent was successfully implanted to the patient.The patient was prescribed with acetaminophen, alpha blocker, antibiotic, narcotic analgesics and nsaids at discharge.No issues were noted with the devices.Post procedure, the patient experienced severe pain that lasted for three weeks.On (b)(6) 2021, the left side stent was removed successfully as per initial plan.Stent was not difficult to remove and oral pain medication was required.The event was considered to be resolved as of (b)(6) 2021.In the physician's assessment, the relationship between the procedure and the event is possibly related, there is no relationship between the adverse event and the bsc guidewire, the stent implant procedure, and the stent removal procedure, a 'casual' relationship between the adverse event.**additional information** it was reported that diclofenac 50mg, tylenol 650mg was given to the patient for pain.The stent was removed by urs laser and there were no new stent implanted.Based upon the medical review assessment, the data reasonably suggest the clinical event pain is anticipated in nature and severity as per the ifu and hazard analysis.Patient was positive for urinary tract infection prior to study stent placement and stent exchange, and was noted to have a positive fungal urinary tract infection on the date the stent was removed/exchanged (prior to the removal of the stent), which is the date her pain started.Therefore it was unknown if the pain was from the infection, or possibly related to the study of the stent, index procedure or study stent removal.On january 14, 2022, it was noted that the fungal urinary tract infection was specified as being not related to the device and not related to the procedure.

Brand Name
TRIA SOFT
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13169925
Report Number3005099803-2022-00002
Device Sequence Number11251765
Product Code FAD
UDI-Device Identifier08714729959946
UDI-Public08714729959946
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K191609
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/13/2024
Device Model NumberM0061903330
Device Catalogue Number1983-02
Device Lot Number0027142115
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/10/2021
Supplement Date Received by Manufacturer01/06/2022
Initial Report FDA Received Date01/05/2022
Supplement Report FDA Received Date01/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Required Intervention;
Patient Age53 YR
Patient SexFemale
Patient Weight72 KG